MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-23
Medical Device Problem Codes Migration or Expulsion of Device (1395); Perivalvular Leak (1457)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of paravalvular leak and device migration was reported.Information from the field indicated that the valve appears to be correctly sized based on provided dimensions, the implant depth at deployment was 3mm from the non-coronary cusp, there was sufficient calcium to allow seating in the opinion of the physician, and there were no deployment or retraction difficulties.Additionally, it was noted that the migration was due to the post dilatation performed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on available information, the reported device migration is due to procedural conditions (result of post dilatation).A root cause for the reported paravalvular leak could not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm portico valve was chosen for implant, using small flexnav delivery system.The patient was presented with severe aortic stenosis.The annular dimensions of the native valve were measured to be 63.1 mm annulus perimeter, 20.1mm perimeter derived diameter, 312.3 mmsq area.Pre-dilatation of the native valve was done with a 18mm non-abbott balloon.After two attempts of recapture and deployment, the portico valve was deployed at a starting implant depth of approximately 3mm and a final implant depth of about 1-2mm.In the physician¿s opinion, there was a sufficient calcium to allow anchoring of the device.Patient had moderate paravalvular leak (pvl) and mean pressure gradient of 12mmhg, hence post-dilatation was performed with 20mm non-abbott balloon.Due to post-dilatation, the valve migrated to zero depth at annulus.The gradients and aortic regurgitation (ar) were reduced; however, after a few minutes, the valve embolized and moved to -1 above the aortic annulus.A second 23mm portico valve had to be deployed as the patient experienced severe ar due to valve embolization.This issue reportedly caused a clinically significant delay.The patient is reported to be stable.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18378972
Report Number2135147-2023-05661
Device Sequence Number7711093
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Catalogue NumberPRT-23
Device Lot Number8235844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMALL FLEXNAV DELIVERY SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight50 KG